Amoxicillin non-itchy rash

[deleted account] ( 16 moms have responded )

Has anyone dealt with their child having a non-itchy rash on their body due to taking the antibiotic Amoxicillin? My 17 month old was placed on Amoxicillin 7 days ago because of fluid in both ears accompanied by a fever. Just this morning I noticed a rash on her body, mostly her trunk. I've done some research and apparently its common with the use of Amoxicillin. It doesn't necessarily mean she's allergic to penicillin. What I would like to know is how long the rash took to go away, and if your doctor gave you any sort of cream to apply to assist in the healing?

MOST HELPFUL POSTS

[deleted account]

I work at a pediatric office and it can take up to seven days to fully go away, we do not worry as long as the child is acting o.k. and is not bothored by the rash. There is no cream to help with this and and you can try children's benedryl to help but nothing else(she is not old enough)

Daisy - posted on 09/10/2012

1

9

0

Unfortunately my one yr old seems to have the same problem ,Iam really concern because the rash seems to be getting worse and all over the body now , I have gave him benadryl twice , I just hope it goes away soon ! I had to do my own research as well , and reading every single comment help me and gave me comfort. Thanks

[deleted account]

That's very helpful!! Thank you Kate.  Did you give Benadryl because you were told, or because you thought it might help?

Kate - posted on 02/04/2009

77

30

5

Quoting Danoris:



That's very helpful!! Thank you Kate.  Did you give Benadryl because you were told, or because you thought it might help?





I called the office right when she woke up and they said to give her the Benadryl. I was a little leary giving it to her because she was fine the rest of the day and after the bath, then when she tried to go to sleep at night it was tough she kept waking up. I sent my husband out to get it. She only needed it Fri. night to go to sleep, then twice on Sat. and she was fine the rest of the weekend. Warning it gets worse before it gets better. I don't recommend doing nothing this worked and it's tough to see them this way. Good Luck

Larenas - posted on 02/05/2009

6

0

1

i just read thru your responses and am updated on what is going on. i am glad that you have resolved the situation. my family is all allergic to penicillin. doctors go back in forth as to whether it hereditary or not. but everyone in my family is allergic in different degrees. my niece got hives from it when she was a kid...which predisposed her to hives for the rest of her life. she can be tested to see if she is allergic. i had my daughter tested. it is great that they have other things now, but penicillin works for many things if you are not allergic.

This conversation has been closed to further comments

16 Comments

View replies by

Larenas - posted on 02/05/2009

6

0

1

it could easily be an allergic reaction to penicillin. i am allergic to it. if i get enough in my system my throat swells, by gums blister, it is scarrey. i would call your doctor and get a different prescription. it can be dangerous. good luck

Venise - posted on 02/05/2009

1

28

0

I called the Dr. right away when my children developed a rash and stopped giving the amoxicillan. The Dr. just prescribed some other medicine and the rash went away.

Cheryl - posted on 02/04/2009

3

56

0

Try giving him/her a probiotic to replace the necessary friendly bacteria killed by the antibiotics. This is what we did for our daughter. And the next time she needs an antibiotic, tell the doctor what happened, so he/she can prescribe a different kind, not amoxicillin.

Jess - posted on 02/04/2009

1

21

0

My child isn't allergic to it, but I am.. I went through the same thing and once I stopped taking it the rash ha rash went away in a couple days.. Childrens allergy medicine will also help speed this up.. Hope this helped somewhat :)

Jenny - posted on 02/04/2009

2

16

0

hi me and my daughter both had the same affect with the antibiotic..it went after 3-4 days the doctors have put it as an allergic reaction on our notes...

[deleted account]

That's very helpful!! Thank you Kate.  Did you give Benadryl because you were told, or because you thought it might help?

Kate - posted on 02/04/2009

77

30

5

Yes my 18 mo. old got it two weeks ago. It looks awful. So here goes Children's Benadryl a teaspoon and an Aveeno bath. Ours lasted from Friday afternoon untill When she woke up Mon. morning she was completely clear. Hope this helps.

[deleted account]

Thank you Danielle for responding so quickly and positively.  My father-in-law is a family doctor and just looked at her and confirmed my findings on the internet.  My daughter would be allergic if she was having problems breathing or if the rash was very itchy.  We have removed her from the Amoxil because she's been on it for 7 days and that should be sufficient to take care of the initial diagnosis.  I'm glad to hear it only lasted a week.  I'm thinking of using Benadryl tonight to help get rid of it quicker.  You used nothing at all?

[deleted account]

Thank you Danielle for responding so quickly and positively.  My father-in-law is a family doctor and just looked at her and confirmed my findings on the internet.  My daughter would be allergic if she was having problems breathing or if the rash was very itchy.  We have removed her from the Amoxil because she's been on it for 7 days and that should be sufficient to take care of the initial diagnosis.  I'm glad to hear it only lasted a week.  I'm thinking of using Benadryl tonight to help get rid of it quicker.  You used nothing at all?

Danielle - posted on 02/04/2009

1

9

1

My daughter broke out in an all over body rash from amoxicillin and it probably lasted about a week tops. I am very interested though to see that you had read it doesn't mean she's allergic to penicillin because that was the reasoning I got from her pediatrician. I did not use any sort of cream - it went away on its own.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms